Skip to content
My WebMD Sign In, Sign Up

Read user comments about the side effects, benefits, and effectiveness of Humulin R U-500 "Concentrated" Insulin subcutaneous.

Overall User Ratings

20 Total User Reviews

User Reviews

1-5 of 8 Next»
Condition: Diabetes
2/18/2013 7:42:24 PM

Reviewer: 65-74 Male on Treatment for 1 to less than 2 years (Patient)

Effectiveness

Current Rating: 4

Ease of Use

Current Rating: 4

Satisfaction

Current Rating: 3

Comment:
I was not aware that after 31 days you must stop using the bottle that you have. Are the insurance company aware of this. I will consult my doctor to let him know this information. I have experience low blood sugar about 3:00 AM, whatI have start doing is having a snack before going to bed. Also I did experience several of the side effect such as whezzing which I ended up in the hospital with ... Show Full Comment

Condition: Diabetes
1/13/2013 11:40:48 AM

Reviewer: jgottlied@blomand.net, 75 or over Male on Treatment for less than 1 month (Patient)

Effectiveness

Current Rating: 3

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 2

Comment:
I have been on a pump for 12 years, just switched to 500r insilin and am having fits with lows about 2-3 inthe mornings. any advice? please help John

Condition: Diabetes
10/23/2010 10:33:13 PM

Reviewer: deepak, 55-64 Male on Treatment for 10 years or more (Patient)

Effectiveness

Current Rating: 5

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 4

Comment:
i recently went on this drug due to high doses of u100..(190)..problem is yes more lows but have to learn to manange,,problem.u100 peaks at 2hrs..this one after 5hrs..so 2 to 4 hrs sugars high and cant do anything because u500 will kick in 2 hrs latter..have raised basal rate..am on pump

Condition: Diabetes
4/13/2010 5:54:49 PM

Reviewer: darrellee, 45-54 Male on Treatment for 6 months to less than 1 year (Patient)

Effectiveness

Current Rating: 5

Ease of Use

Current Rating: 4

Satisfaction

Current Rating: 5

Comment:
i have been on u500 now for 6 mths and i like it , but it has caused some very low bs (21-60) and had to call 911. but overall i have gotten it under control and now my bs are no more than 250 and most below 160 and i feel better. but you have to stay on top of this insulin, it will drop you fast.

Condition: Diabetes
10/30/2009 5:07:38 PM

Reviewer: Luisbxnyc, 55-64 Male on Treatment for 10 years or more (Patient)

Effectiveness

Current Rating: 1

Ease of Use

Current Rating: 1

Satisfaction

Current Rating: 1

Comment:
I was on a fast acting insulin, Dr. changed me to this U-500. It's caused low BG leveles every night,in the 62 to 47 range, it last to long for me. I'm back to the U-100 and about 140 units a day. My H1c levels are in the 5.5 to 6.7 range, so doing good in that sence.

1-5 of 8 Next»
Report Problems to the Food and Drug Administration
 
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Ask the pharmacist

Questions about medications? Get expert answers by video or live chat about allergies, pregnancy, sleep, and more.
See the Ask the Pharmacist event schedule.

Ask a Question

Popular Slideshows & Tools on WebMD

hands on abdomen
Can you catch one?
Woman sitting in front of UV lights
Is yours working?
woman using breath spray
What's causing yours?
womans hand on abdomen
Are you ready for baby?
MS Overview
Recognizing symptoms.
bowl of yogurt with heart shape
Eat for a healthy heart.
woman doing pushups
To help you get fit.
Colored x-ray of tooth decay
Know what to look for.
Woman sitting with child
Do you know the symptoms?
mosquito
Stings, bites, burns, and more.
Allentown, PA
Are you living in one?
Thyroid exam
See how much you know.

Women's Health Newsletter

Find out what women really need.

WebMD the app

Get trusted health information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More
IMPORTANT: About This Section and Other User-Generated Content on WebMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatment or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.

Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.